×

zbMATH — the first resource for mathematics

Exact Lagrangian caps and non-uniruled Lagrangian submanifolds. (English) Zbl 1321.57035
A smooth \((2n+1)\)-dimensional manifold \(Y\) together with the choice of a maximally non-integrable field of tangent hyperplanes, given as \(\ker\lambda\) for a fixed choice of one-form \(\lambda\), is a contact manifold viewed as the pair \((Y,\lambda)\), and \(\lambda\wedge(d\,\lambda)^n\) is a volume form on \(Y\). An \(n\)-dimensional submanifold \(\Lambda\subset (Y,\lambda)\) which is tangent to \(\ker\lambda\) is called a Legendrian submanifold. A \(2n\)-dimensional manifold \(X\) together with a closed non-degenerate two-form \(\omega\) is a symplectic manifold. \((X,\omega)\) is exact if \(\omega=d\alpha\) is exact. A properly embedded Lagrangian submanifold without boundary \(L_{\Lambda,\varnothing}\subset(\mathbb R\times Y,d(e^t\lambda))\) of the symplectization of \((Y,\lambda)\) satisfying the property that \(L_{\Lambda,\varnothing}\) coincides with the cylinder \((-\infty, N)\times\Lambda\) outside of a compact set, is called Lagrangian cap of a Legendrian submanifold \(\Lambda\subset (Y,\lambda)\). A properly embedded Lagrangian submanifold without boundary \(L_{\varnothing,\Lambda}\subset(X,d\alpha)\) that coincides with the cylinder \((N,\infty)\times\Lambda\subset[0,\infty)\times Y\) outside of a compact set, is called Lagrangian filling of a Legendrian submanifold \(\Lambda\subset (Y,\lambda)\). The concatenation of \(L_{\varnothing,\Lambda}\) and \(L_{\Lambda,\varnothing}\) is the closed Lagrangian submanifold \(L=(L_{\varnothing,\Lambda}\cap\{(t,x);\;t\leq N\})\cup(L_{\Lambda,\varnothing}\cap\{(t,x);\;t\geq N\})\subset(X, d\alpha)\). A Lagrangian immersion \(L\subset(X,\omega)\) is called displaceable if there exists a time-dependent Hamiltonian on \(X\) whose induced Hamiltonian flow \(\varphi^s: X\to X\) satisfies \(L\cap\varphi^1(L)=\varnothing\). The number \(w(L,X)=\sup\{\pi r^2\in[0,\infty);\;\mathcal{B}(X,L,r)\neq\varnothing\}\) is called the Gromov width of a Lagrangian submanifold \(L\subset(X,\omega)\), where \(\mathcal{B}(X,L,r)\) is the set of symplectic embeddings of \(B^{2n}(r)\) into \((X,\omega)\). A Lagrangian immersion \(L\subset(X,\omega)\) whose self-intersections consist of transverse double-points is said to be uniruled if there is some \(A>0\) for which, for any compatible almost complex structure \(J\) on \(X\) and a point \(x\in L\), there exists a non-constant \(J\)-holomorphic disc in \(X\) having boundary on \(L\), having a boundary point mapping to \(x\), and whose \(\omega\)-area is at most \(A\). Making use of exact Lagrangian caps, in [Geom. Funct. Anal. 23, No. 6, 1772–1803 (2013; Zbl 1283.53074)], T. Ekholm et al. constructed various Lagrangian submanifolds of \(\mathbb C^n\).
In this paper, the author shows that these submanifolds are non-uniruled and have infinite Gromov width. Also, it is proven that if \(L\subset(X,d\alpha)\), where \(\alpha\) is a primitive of symplectic form, is a displaceable exact Lagrangian immersion of a closed manifold obtained as the concatenation of an immersed exact Lagrangian filling and an embedded exact Lagrangian cap, then the Chekanov-Eliashberg algebra of \(L\) is acyclic even when using Novikov coefficients. Finally, the author considers a displaceable exact Lagrangian immersion \(L\subset(X,d\alpha)\) of a closed manifold with the assumption that \(L\) is a spin manifold with fixed choice of a spin structure. It is shown that if the Chekanov-Eliashberg algebra with coefficients in a unital ring \(R\) of the Legendrian lift of \(L\) is not acyclic, with or without Novikov coefficients, then for any \(J\in \mathcal{J}_L\) and \(x\in L\) there exists a \(J\)-holomorphic disc in \(X\) having boundary on \(L\), one positive boundary puncture, possibly several negative boundary punctures, and a boundary-point passing through \(x\), where \(\mathcal{J}_L\) is the set of compatible almost complex structures on \((X,d\alpha)\).

MSC:
57R17 Symplectic and contact topology in high or arbitrary dimension
53D42 Symplectic field theory; contact homology
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Barraud, J.-F.; Cornea, O., Homotopic dynamics in symplectic topology, No. 217, 109-148, (2006), Dordrecht
[2] Barraud, J.-F.; Cornea, O., Lagrangian intersections and the Serre spectral sequence, Ann. of Math., 166, 657-722, (2007) · Zbl 1141.53078
[3] Biran, P.; Cornea, O., Rigidity and uniruling for Lagrangian submanifolds, Geom. Topol., 13, 2881-2989, (2009) · Zbl 1180.53078
[4] Borman, M. S. and McLean, M., Bounding Lagrangian widths via geodesic paths, to appear in Compos. Math. · Zbl 1322.53082
[5] Charette, F., A geometric refinement of a theorem of chekanov, J. Symplectic Geom., 10, 475-491, (2012) · Zbl 1256.53050
[6] Chekanov, Y., Differential algebra of Legendrian links, Invent. Math., 150, 441-483, (2002) · Zbl 1029.57011
[7] Cornea, O. and Lalonde, F., Cluster homology, Preprint, 2005. arXiv:math/0508345. · Zbl 1113.53052
[8] Dimitroglou Rizell, G., Legendrian ambient surgery and Legendrian contact homology, Preprint, 2012. arXiv:1205.5544. · Zbl 1356.53078
[9] Dimitroglou Rizell, G., Knotted Legendrian surfaces with few Reeb chords, Algebr. Geom. Topol., 11, 2903-2936, (2011) · Zbl 1248.53073
[10] Ekholm, T.; Eliashberg, Y.; Murphy, E.; Smith, I., Constructing exact Lagrangian immersions with few double points, Geom. Funct. Anal., 23, 1772-1803, (2013) · Zbl 1283.53074
[11] Ekholm, T.; Etnyre, J. B.; Sabloff, J. M., A duality exact sequence for Legendrian contact homology, Duke Math. J., 150, 1-75, (2009) · Zbl 1193.53179
[12] Ekholm, T.; Etnyre, J.; Sullivan, M., Non-isotopic Legendrian submanifolds in R\^{2\(n\)+1}, J. Differential Geom., 71, 85-128, (2005) · Zbl 1098.57013
[13] Ekholm, T.; Etnyre, J.; Sullivan, M., The contact homology of Legendrian submanifolds in R\^{2\(n\)+1}, J. Differential Geom., 71, 177-305, (2005) · Zbl 1103.53048
[14] Ekholm, T.; Etnyre, J.; Sullivan, M., Orientations in Legendrian contact homology and exact Lagrangian immersions, Internat. J. Math., 16, 453-532, (2005) · Zbl 1076.53099
[15] Ekholm, T.; Etnyre, J.; Sullivan, M., Legendrian contact homology in \(P\)×R, Trans. Amer. Math. Soc., 359, 3301-3335, (2007) · Zbl 1119.53051
[16] Ekholm, T., Honda, K. and Kálmán, T., Legendrian knots and exact Lagrangian cobordisms, Preprint, 2012. arXiv:1212.1519. · Zbl 1357.57044
[17] Ekholm, T.; Kálmán, T., Isotopies of Legendrian 1-knots and Legendrian 2-tori, J. Symplectic Geom., 6, 407-460, (2008) · Zbl 1206.57030
[18] Eliashberg, Y.; Givental, A.; Hofer, H., Introduction to symplectic field theory, Geom. Funct. Anal., Special Volume, Part, II, 560-673, (2000) · Zbl 0989.81114
[19] Eliashberg, Y.; Murphy, E., Lagrangian caps, Geom. Funct. Anal., 23, 1483-1514, (2013) · Zbl 1308.53121
[20] Fukaya, K., Application of Floer homology of Lagrangian submanifolds to symplectic topology, No. 217, 231-276, (2006), Dordrecht · Zbl 1089.53064
[21] Golovko, R., A note on the front spinning construction, Bull. Lond. Math. Soc., 46, 258-268, (2014) · Zbl 1287.53069
[22] Gromov, M., Pseudoholomorphic curves in symplectic manifolds, Invent. Math., 82, 307-347, (1985) · Zbl 0592.53025
[23] Gromov, M., Partial Differential Relations, Ergebnisse der Mathematik und ihrer Grenzgebiete 9, Springer, Berlin, 1986. · Zbl 0651.53001
[24] Lalonde, F. and Sikorav, J.-C., Sous-variétés lagrangiennes et lagrangiennes exactes des fibrés cotangents, Comment. Math. Helv.66 (1991), 18-33. · Zbl 0759.53022
[25] Lees, J. A., On the classification of Lagrange immersions, Duke Math. J., 43, 217-224, (1976) · Zbl 0329.58006
[26] Lin, F., Exact Lagrangian caps of Legendrian knots, Preprint, 2013. arXiv:1309.5101. · Zbl 1346.57011
[27] Murphy, E., Loose Legendrian embeddings in high dimensional contact manifolds, Preprint, 2012. arXiv:1201.2245.
[28] Murphy, E., Closed exact Lagrangians in the symplectization of contact manifolds, Preprint, 2013. arXiv:1304.6620.
[29] Ng, L., Computable Legendrian invariants, Topology, 42, 55-82, (2003) · Zbl 1032.53070
[30] Polterovich, L., The surgery of Lagrange submanifolds, Geom. Funct. Anal., 1, 198-210, (1991) · Zbl 0754.57027
[31] Sauvaget, D., Curiosités lagrangiennes en dimension 4, Ann. Inst. Fourier (Grenoble)54 (2004), 1997-2020. · Zbl 1071.53046
[32] Sikorav, J.-C., Some properties of holomorphic curves in almost complex manifolds, No. 117, 165-189, (1994), Basel
[33] Zehmisch, K., The codisc radius capacity, Electron. Res. Announc. Math. Sci., 20, 77-96, (2013) · Zbl 1284.53079
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.